Alert archive / Ohio / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, OH

July 15, 2012Miami County, Ohio

NWS Wilmington, OH issued this special weather statement at Jul 15, 2012, 3:08 PM EDT for Miami County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2012, 3:08 PM EDT (19:08 UTC)
Expired
Jul 15, 2012, 3:45 PM EDT
In force
37 min
Issued by
NWS Wilmington, OH

County Miami County, OH

The radar

The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 710 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
710 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WWUS81 KILN 151908
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
308 PM EDT SUN JUL 15 2012

OHZ043-051-052-151945-
CHAMPAIGN OH-MIAMI OH-SHELBY OH-
308 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY...
NORTHEASTERN MIAMI AND WESTERN CHAMPAIGN COUNTIES THROUGH 345 PM
EDT...

AT 306 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
LOCKINGTON...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. 

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. PARIS.

ALSO...FLETCHER...PLATTSVILLE...BALLOU...CARYSVILLE...ROSEWOOD...
KISER LAKE STATE PARK AND CHRISTIANSBURG ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

LAT...LON 4025 8391 4004 8399 4004 8401 4012 8428
      4026 8424

$$
ASL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:06 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 15, 2:06 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
206 PM EDT SUN JUL 15 2012

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL CONTINUE TO INFLUENCE THE WEATHER
ACROSS THE THE REGION TODAY...PROVIDING SCATTERED SHOWERS AND
STORMS. HIGH PRESSURE WILL BUILD BACK IN FOR MONDAY RETURNING
MAINLY DRY CONDITIONS AND CONTINUED VERY WARM TEMPERATURES.
SCATTERED SHOWERS AND STORMS WILL AGAIN RETURN BY MIDWEEK AS A
FRONT DROPS INTO THE OHIO VALLEY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MOIST SOUTHWEST LOW LEVEL FLOW WILL CONTINUE ACROSS THE REGION
THROUGH THIS AFTERNOON. THIS IS LEADING TO SOME ISOLATED SHOWER
ACTIVITY THIS MORNING ACROSS THE AREA. A MID LEVEL TROUGH AXIS OVER
THE LOWER GREAT LAKES WILL PIVOT EAST ACROSS THE UPPER OHIO VALLEY
THROUGH THIS AFTERNOON. THIS COMBINED WITH SOME INCREASING DIURNAL
INSTABILITIES...SHOULD RESULT IN SHOWER AND THUNDERSTORM ACTIVITY
BECOMING MORE WIDESPREAD AS WE HEAD INTO THIS AFTERNOON...WITH
THE BEST COVERAGE BEING ACROSS OUR SOUTHEAST. A FAIR AMOUNT OF CLOUDS
ARE IN PLACE ACROSS OUR AREA THIS MORNING BUT EXPECT SOME OF THE
LOWER CLOUDS TO LIFT UP INTO MORE OF A SCT-BKN CU FIELD BY THIS
AFTERNOON. THE VARIABLE CLOUD COVER WILL ONCE AGAIN MAKE FOR A
DIFFICULT TEMPERATURE FORECAST BUT WILL BANK ON ENOUGH BREAKS
DEVELOPING TO AT LEAST ALLOW TEMPERATURES TO CLIMB INTO THE MID TO
UPPER 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
MID LEVEL S/W TO DROP SE FROM THE EASTERN GREAT LAKES/UPR OHIO
VALLEY INTO THE MID ATLANTIC BY MONDAY MORNING AS MID LEVEL RIDGE
BUILDS OVER THE MS VLY. ONGOING CONVECTION EARLY THIS EVENING TO
DIMINISH WITH THE PASSAGE OF S/W AND LOSS OF DAYTIME HEATING. GUID
NUMBERS CLOSE WITH OVERNIGHT LOWS.

MID LEVEL RIDGE AXIS BUILDS A LTL EAST ON MONDAY WHICH WL ACT TO
SUPPRESS WIDESPREAD CONVECTION. WILL ONLY ALLOW FOR SLIGHT CHC
POPS ACRS THE EXTREME SOUTH. HAVE TRENDED MONDAYS HIGHS TOWARD THE
WARMER SIDE OF GUID NUMBERS. HAVE FCST HIGHS FROM THE UPPER 80S TO
LOWER 90S.

MID LEVEL RIDGE OVER THE REGION TUESDAY. GFS SOLN IS MOST
AGGRESSIVE WITH CONVECTIVE DEVELOPMENT WHICH APPEARS OVERDONE.
ILN/S FA WL BE BETWEEN SYSTEMS WITH E-W ORIENTED FRONT ACRS GREAT
LAKES AND DEEP MSTR TO OUR S. WILL LIMIT POPS TO SLIGHT CHC AND
ONLY TO THE FAR SOUTH. PREFER HIGHS AT OR A LTL ABOVE GUID NUMBERS
FROM 90 TO 95.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AN UPPER TROUGH WILL DEVELOP IN EASTERN CANADA AND SWING
SOUTHEAST DURING THE LATTER HALF OF THE WEEK. THIS WILL PUSH A
FRONT THROUGH THE AREA WEDNESDAY AFTERNOON AND NIGHT. WITH
PLENTIFUL MOISTURE IN PLACE THIS FRONTAL PASSAGE WILL RESULT IN A
GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. A DRIER AND SOMEWHAT
COOLER AIR MASS WILL FOLLOW AS HIGH PRESSURE BUILDS IN FOR THE
REMAINDER OF THE WEEK. TEMPERATURES WILL FALL BACK CLOSER TO
SEASONAL NORMS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
MID LEVEL TROUGH AXIS WILL SWING ACROSS THE AREA THROUGH THIS
EVENING. THIS COMBINED WITH SOME DAYTIME HEATING WILL RESULT IN
MAINLY SCATTERED SHOWERS AND THUNDERSTORMS. AS WE LOSE THE DAYTIME
HEATING...EXPECT THE PCPN TO TAPER OFF WITH AT LEAST PARTIAL
CLEARING DEVELOPING THROUGH THE EVENING HOURS. THIS WILL LIKELY
LEAD TO SOME AREAS OF MVFR BR AND POSSIBLY SOME LOWER STRATUS LATE
TONIGHT INTO MONDAY MORNING. ANY BR/STRATUS SHOULD LIFT UP INTO A
VFR CU FIELD THROUGH THE END OF THE TAF PERIOD.

OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...JGL
SHORT TERM...AR
LONG TERM...
AVIATION...JGL
Hazardous weather outlook, Jul 15, 5:31 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
531 AM EDT SUN JUL 15 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-160945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
531 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
308 PM EDT SUN JUL 15 2012

OHZ043-051-052-151945-
CHAMPAIGN OH-MIAMI OH-SHELBY OH-
308 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY...
NORTHEASTERN MIAMI AND WESTERN CHAMPAIGN COUNTIES THROUGH 345 PM
EDT...

AT 306 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
LOCKINGTON...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. PARIS.

ALSO...FLETCHER...PLATTSVILLE...BALLOU...CARYSVILLE...ROSEWOOD...
KISER LAKE STATE PARK AND CHRISTIANSBURG ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

LAT...LON 4025 8391 4004 8399 4004 8401 4012 8428
      4026 8424

ASL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:48 PM EDTSpecial Weather StatementILNChampaign27 min
Jul 15, 4:12 PM EDTSpecial Weather StatementILNDelaware33 min
Jul 15, 4:16 PM EDTSpecial Weather StatementILNWarren29 min
Jul 15, 4:39 PM EDTSpecial Weather StatementILNMadison36 min
Jul 15, 4:50 PM EDTSpecial Weather StatementILNFranklin25 min
Jul 15, 5:13 PM EDTSpecial Weather StatementILNFranklin47 min
Jul 15, 5:17 PM EDTSevere Thunderstorm WarningILNFranklin43 min
Jul 15, 5:43 PM EDTAreal Flood AdvisoryILNDelaware, Franklin, Licking2 hr
Jul 15, 7:38 PM EDTSpecial Weather StatementILNMiami37 min

Nearby

Special Weather Statements in Ohio, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.